MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RADIOLUCENT INSERTION HANDLE FOR EXPERT NAILS/100MM; MISC, SURGICAL, ORTHO, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RADIOLUCENT INSERTION HANDLE FOR EXPERT NAILS/100MM; MISC, SURGICAL, ORTHO, INSTRUMENT
Model Number 03.010.486
Medical Device Problem Codes Device Handling Problem (3265); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device received.A review of the device history record has been requested.Device history lot: part: 03.010.486-us, lot: 8474746, manufacturing site: hägendorf, release to warehouse date: 18.Sept.2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Investigation summary background: it was reported that on an unknown date, during routine incoming inspection of a loaner set, it was observed that the radiolucent insertion handle for expert nail and driving cap/threaded were stuck together.There was no patient or hospital involvement.This complaint involves two (2) devices.Investigation flow: damage / device interaction / functional.Visual inspection: radiolucent insertion handle for expert nails/100mm (pn 03.010.486 ln 8474746) was received at us cq.Upon visual inspection at cq, it is observed that the broken threaded tip of the driving cap/threaded (pn 03.010.523 ln 8836145) was stuck in insertion handle.The remaining portions of the device shows normal wear consistent with the use.The complaint condition of unable to disassemble can not be confirmed.Functional test: a functional test could not be performed as the threaded tip was stuck inside the insertion handle.The allegation of inability to disassemble cannot be replicated at us cq.No, the allegation of inability to disassemble cannot be replicated at us cq.The mating device was noted to be broken.Investigation conclusion: a visual inspection, and document/specification review were performed as part of this investigation.The broken threaded tip of the driving cap/threaded (03.010.523) was stuck in insertion handle and unable to disassemble, thus confirming the complaint.While a definitive root cause could not be identified, it is possible that an off-axis strike on the driving cap connected to insertion handle contributed to the complaint condition.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of a loaner set, it was observed that the radiolucent insertion handle for expert nail and driving cap/threaded were stuck together.There was no patient or hospital involvement.This complaint involves two (2) devices.This report is for one (1) radiolucent insertion handle for expert nails/100mm.This report is 1 of 2 for (b)(4).

Brand Name
RADIOLUCENT INSERTION HANDLE FOR EXPERT NAILS/100MM
Common Device Name
MISC, SURGICAL, ORTHO, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9549187
Report Number2939274-2020-00044
Device Sequence Number16746149
Product Code LXH
UDI-Device Identifier10886982069047
UDI-Public(01)10886982069047
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.486
Device Catalogue Number03.010.486
Device Lot Number8474746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2019
Initial Report FDA Received Date01/03/2020
Patient Sequence Number1